Two of the Fairfield College girls who took tainted Ecstasy turned up at their school yesterday - and were rounded on by angry schoolmates.

Students from the Hamilton school told the Herald the two suspended girls were at the school gates at break and lunchtime to talk to friends.

But they found little sympathy from students, who say the girls have dragged the college's name through the mud.

One of the girls went home crying after being sworn and shouted at by fellow students.

Advertisement

The girls have been stood down while police investigate the pill-taking incident which led to them being treated at Waikato Hospital.

A group of year 9, 10 and 11 classmates said students were yelling, "F*** you're dumb, you're stupid, you b****".

One of the girls was being called "Ecstasy" and was asked how the pill tasted, a year 10 student said.

A Year 11 girl saw the girl walking home crying after the lunch break.

She and the other girl had not been in classes but were outside the school during the breaks.

"I was calling out to see if she was okay and she turned around and walked home."

"They were giving her s**t," another said. "They were swearing at her."

The other girl - who it is believed brought the pills to school - was there visiting her boyfriend.

Advertisement

She was also verbally abused by angry students.

Another classmate said none of the students were impressed by what the girls had done.

"They thought they were all cool taking Ecstasy and next minute it was in the newspaper. I yelled at her too - I said she was stupid."

A Year 10 female student said: "It was pretty sad, but they deserved it for what they did."

Hamilton police spokesman Andrew McAlley said police were awaiting toxicology results on the tablets.

"Given the shape, size and consistency of the pill in question police are treating the matter as we would if we had found a restricted drug."

He said the matter was being treated seriously, but no charges could be considered until police knew what the pills contained.

"The notification we got from the hospital and the (aggressive) reactions (of the students to the pills) gives us no choice but to consider it very serious."

Toxicology results were due back within the next few days. He expected police would reveal what ingredients were in the pills.

Mr McAlley could not say if the 11 teenagers involved in taking the tablets or their parents were known to Police or Child Youth and Family.